I have been taking protonix for four years now, and have loved how well it works! However, if there is ever a time where I forget my protonix such as leaving it behind on a vacation, within 3-5 days, I find myself in serious stomach pain, or in some instances even puking. I don't know if it's 'normal' but you're definitely not the only person having these problems! Hope you feel better once taking the pills again. (It wouldn't hurt to simply call your doctor and ask if those few days without were a normal experience for people with GERD.)
Hi...Yes, when u r on these meds for ne length of time u can have a reaction when u stop them suddenly which is called rebound....
The meds r PPI proton pump inhibitors, it turns off the acid producing pumps....when u stop taking the meds...the pumps all turn back on all at once and u have way too much acid which will make u feel really bad.
Just having water in this situation can affect u....
If u want to get off these meds u should step down to help avoid the rebound effect.
My surgery has now substituted 2x 20 mg capsules, they do not appear to work and are a nightmare against taking 40 mg dose. I have a faulty valve aand have relied on this drug for the past 10 years without any side effect. would appreciate comments from anyone who has experienced the same problem with their local NHS trust stopping this medication
I have been sick since September 13th, and I have been to 2 hospitals and they cannot find out what is wrong with me. I suffer from Hiatus hernia with reflux disease. I am taking the same drug u are taking omeprazole, and I cannot tell if it is working, since I am taking so much other drugs. I also take drugs for depression.
Can you help me I currently have pain 2 to 4 inches above my belly button and down the rest of my abdomen?
Try this: Take Benadryl when you have symptoms, so long as you are avoiding the trigger foods. If it is necessary, it is okay to take 50 mg (2 adult doses), because I've had that much prescribed for me. So, this is the prescription dosage. I learned about this from a friend with similar health issues as my own.
Yes, it will definitely make you groggy. So, if you have to take it nearer to your normal bedtime, do that when you have to use the prescription strenth.
Absolutely never take more than 3 prescription doses in a 24 hr period. If you use it discreetly and don't use it to the max it will help. Most with GERD have food sensitivities and don't realize it. This is why the Benadryl helps.
Benadryl will add to constipation issues, so definitely use it discreetly. Try to take only the 25 mg dose whenever you can when you need the Benadryl. And, always take vacations from taking the Benadryl for at least two weeks or longer. As with all medications, one can develop resistance to this antihistamine, which is why the vacations from its use is necessary from time to time. I'm not sure how often one should take these breaks, but it helps to just not over use the medication in the first place so that these breaks from using the medication don't cause the extremes of going from using and not using the medication.
Since it does make a person groggy, if you're on antidepressants and are still experiencing depression symptoms and low energy, you will want to only take this with discretion if needed during the day and only aim to use it at night at bedtime for the after burn of GERD if you do try to go without Prilosec.
I am not certain what the pain is you're having either, and I am still only a lay person like the rest of us here. Has anyone checked to see if you have gastritis in addition to GERD? Has anyone checked the duodonum to see if it is possibly inflamed at the moment? It would all be similar treatment as to GERD, but it is important to know what you're dealing with.
Have you had the test where you have to swallow the chalky substance that sort of tastes like Malox? This is the barium swallow test. Have you had the upper GI scope? It is usually done under anesthesia. You actually have to request in writing if you don't want to be put under for that scope.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.